What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 4, 5:35 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 4, 5:35 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
635 PM CDT Tue Jun 4 2019
.UPDATE...
Issued at 633 PM CDT Tue Jun 4 2019
Southeastward moving MCS producing severe weather in southeast MN
is on track to reach the highway 20 corridor around 9 pm. Ahead of
this, the environment over the forecast area is capped, as
confirmed by early data from the 00Z KDVN sounding and evident by
the current lack of cloud cover over east central IA. There is a
field of strato cu over central and southeast IA, roughly
associated with a warm front nearly bisecting the forecast area.
With an upper level disturbance moving into the area early this
evening, will still need to watch trends early on, but the system
to the north appears to be taking over the mesoscale environment.
Most high res convective allowing models have latched onto the MN
system, maintaining dry conditions early, with the focus being on
the outflow boundary diving S-SE and triggering storms across the
area later this evening. This could present a threat for severe
weather, primarily in the form of damaging wind, with a secondary
threat of large hail and at least locally heavy rainfall.
&&
.SYNOPSIS...
Issued at 310 PM CDT Tue Jun 4 2019
18Z surface data has an inferred warm front from southwest Minnesota
south through central Iowa into Missouri. Dew points were in the 50s
from the Ohio Valley into the Great Lakes with 60s and some 70s over
the remainder of the Midwest and Plains.
&&
.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 310 PM CDT Tue Jun 4 2019
Diurnal convection will be slow to develop through sunset across
eastern Iowa into northern Illinois. RAP trends support the
development of convection but at the same time has large areas of
sinking air aloft that would tend to suppress the development of
showers and thunderstorms.
Thus through sunset expected isolated to perhaps scattered showers
and thunderstorms but many areas will remain dry.
Right now the overall severe risk looks very low through sunset.
However if a storm does become strong then localized damaging wind
and large hail would be the primary severe risks.
After sunset and through sunrise Wednesday there is a weak upper
level disturbance moving through the area. Said feature in
combination with unstable air aloft should allow showers and
thunderstorms to persist through the night. Some of the stronger
storms will be capable of producing hail.
Of more interest will be what happens with the organized storm
complex that develops over MN/WI and moves southeast. This complex
will initially be severe and how long it will remain severe tonight
is not known. Said complex will move southeast and reach southern
Wisconsin in the hours prior to sunrise Wednesday.
On Wednesday the better feed of moisture will be coming from a west
wind about a mile above the ground. Trends from the RAP and other
models suggest the storm complex will move more easterly once it
gets to southern Wisconsin and miss the area.
However boundaries produced by this storm complex will move into the
area during the morning and should be sufficient to produce isolated
to scattered showers and thunderstorms. Areas along and east of the
Mississippi will have the better chances of seeing rain.
Wednesday afternoon high pressure will begin to build into the upper
Midwest and push a boundary through the area. Said boundary will
then push any showers and thunderstorms to the south and east of the
area.
.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 310 PM CDT Tue Jun 4 2019
Wednesday night through Friday: Split flow with a deep trough in the
Pacific Northwest and a cut-off upper level trough/upper low in the
southern Plains. Meanwhile, ridging builds from the southern Rockies
into the Upper Midwest. Other than a slight chance for showers in
our far southern counties, much of the cwa will be dry. Temperatures
will be about normal for early June with highs in the mid 70s to
around 80 and lows in the mid 50s to lower 60s.
This weekend: Cutoff low will move slowly eastward across the
mid/lower MS Valley. Models have backed off on heavy rainfall in the
cwa, keeping the bulk of the rain south of the dvn cwa. However, our
southern counties will be on the northern fringe so national blended
models will have only a chance pop. Temperatures will remain about
normal for this time of year. (The broad area of low pressure
located over the southwestern Gulf of Mexico remains disorganized.
This system is expected to move inland over northeastern Mexico
later today or tonight and the chances of development into a
tropical depression have decreased).
Early next week: A mainly dry period with pleasant June
temperatures with highs in the 70s and lows in the 50s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
ISSUED AT 633 PM CDT Tue Jun 4 2019
A storm complex over southern MN will progress south into eastern
Iowa and northwest Illinois late this evening and overnight. This
is likely to impact the DBQ site, but confidence of thunderstorms
reaching CID, MLI and BRL is lower. These storms are thus brought
into the DBQ TAF, but utilized prob30 groups at the other sites.
Otherwise, conditions will be VFR outside thunderstorms with a
cold front changing the initial southwest winds to westerly
Wednesday morning, then northwest by Wednesday afternoon.
&&
.HYDROLOGY...
Issued at 1205 PM CDT Tue Jun 4 2019
Most tributary rivers and the Mississippi River were steady or
falling as runoff and routed flow from the recent prolonged
stretch of excessive rainfall is working its way through the
system. On the Mississippi, flooding remains at Moderate levels
from Dubuque to Fulton and Major levels from Camanche to Gregory
Landing. On the tributaries, Major flooding was limited to the
Rock River at Moline. All other sites had minor to moderate flooding.
Scattered thunderstorms are possible this afternoon through
Wednesday but heavy rain would be localized. This weekend a storm
system is expected to remain south of the area across MO and into
the lower MS Valley. There is still the potential for scattered
thunderstorms in the dvn cwa which would produce locally heavy
rainfall. Confidence in this scenario is low and will depend on
the track of low pressure to our south.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
UPDATE...Sheets
SYNOPSIS...08
SHORT TERM...08
LONG TERM...Haase
AVIATION...Sheets
HYDROLOGY...Haase
Hazardous weather outlook, Jun 4, 2:44 AM CST, 18 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
344 AM CDT Tue Jun 4 2019
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-050845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
344 AM CDT Tue Jun 4 2019
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
There is a chance of thunderstorms across the area this afternoon
and tonight. Some of these storms could become severe with
damaging winds and large hail being the main threats. There is
also a chance of heavy rain from these thunderstorms. Some minor
flooding is possible from the strongest storm.
Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
There are chances for thunderstorms Saturday and Sunday across the
outlook area. Heavy downpours are possible, which could aggravate
ongoing river flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter and amateur radio activation may be needed this afternoon
and evening.
Gibbs/Uttech
In the hours before
Special weather statement, Jun 4, 7:32 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
832 PM CDT Tue Jun 4 2019
ILC073-050215-
Henry-
832 PM CDT Tue Jun 4 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENRY COUNTY UNTIL
915 PM CDT...
At 831 PM CDT, a strong thunderstorm was located near Woodhull, or 10
miles south of Cambridge, moving east at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Kewanee, Galva, Woodhull, Bishop Hill, Nekoma and Kewanee Municipal
Airport.
This includes Interstate 74 in Illinois near mile marker 33.
If outdoors, seek shelter inside a building until the storm has
passed.
LAT...LON 4115 9033 4117 9034 4127 8987 4115 8987
TIME...MOT...LOC 0131Z 253DEG 23KT 4116 9027
Sheets
Special weather statement, Jun 4, 9:03 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1003 PM CDT Tue Jun 4 2019
ILC161-IAC045-163-050400-
Rock Island-Scott-Clinton-
1003 PM CDT Tue Jun 4 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK ISLAND...SCOTT
AND SOUTHERN CLINTON COUNTIES UNTIL 1100 PM CDT...
At 1003 PM CDT, a strong thunderstorm was located over Long Grove, or
11 miles north of Davenport, moving east at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Davenport, Bettendorf, Clinton, Eldridge, DeWitt, Camanche, Le
Claire, Hampton, Port Byron, Walcott, Rapids City, Albany, Princeton,
Long Grove, Cordova, Grand Mound, Calamus, Donahue, McCausland and
Low Moor.
This includes the following highways...
Interstate 74 in Iowa near mile marker 1.
Interstate 80 in Iowa between mile markers 279 and 285, and between
mile markers 289 and 306.
Interstate 80 in Illinois near mile marker 1.
Interstate 88 between mile markers 5 and 13.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4159 9017 4159 9019 4157 9018 4154 9020
4163 9090 4182 9090 4189 9016 4184 9018
4181 9018 4178 9024 4177 9025 4173 9023
4170 9024 4169 9023 4168 9023 4166 9018
4165 9016 4164 9017 4163 9016
TIME...MOT...LOC 0303Z 273DEG 27KT 4172 9061
GibbsSpecial weather statement, Jun 4, 9:06 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1006 PM CDT Tue Jun 4 2019
ILC015-085-177-050400-
Jo Daviess-Carroll-Stephenson-
1006 PM CDT Tue Jun 4 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JO DAVIESS...
NORTHEASTERN CARROLL AND STEPHENSON COUNTIES UNTIL 1100 PM CDT...
At 1006 PM CDT, a strong thunderstorm was located near Belmont, or 8
miles southeast of Platteville, moving southeast at 40 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Freeport, Lena, Stockton, Warren, Pearl City, Shannon, Cedarville,
Davis, Woodbine, Dakota, German Valley, Scales Mound, Apple River,
Winslow, Rock City, Ridott, Council Hill, Nora, Schapville and Buena
Vista.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
LAT...LON 4250 8940 4220 8940 4220 8969 4209 8969
4251 9045
TIME...MOT...LOC 0306Z 296DEG 33KT 4267 9033
SheetsNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 817387, 817388, 817389, 817390, 817391, 817392, 817393, 817394, 817395, 817396, 817397.